Mississippi, 2019Damaging Wind in Mississippi, August 7, 2019
August 7, 2019 · NWS MEG · 1 event in 1 county or zone
A descending upper level disturbance from the Lower Missouri River Valley interacted with a very unstable environment throughout the Midsouth producing a severe thunderstorm across portions of northeast Mississippi during the early morning hours of August 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A descending upper level disturbance from the Lower Missouri River Valley interacted with a very unstable environment throughout the Midsouth producing a severe thunderstorm across portions of northeast Mississippi during the early morning hours of August 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 6, 10:29 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 6, 10:29 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1129 PM CDT Tue Aug 6 2019
.UPDATE...
Updated for overnight rain chances and to include the 06z aviation
discussion.
&&
.DISCUSSION...
Convection continues across west TN this evening despite
increasing CINh. MUCAPE values still on the order of 2000-3000
J/kg across the area and effective bulk wind difference around 35
kts has helped sustain this activity. Storms still appear to be
surface based with wind gusts of 48 mph at Jackson and 54 mph at
Beech Regional airport near Lexington in the past hour but we do
expect this activity to finally weaken over next 1-2 hours as the
boundary layer decouples. With this rain ending later tonight, a
generally dry morning is expected.
PoPs were adjusted for tomorrow to account for additional diurnal
activity developing along the remnant outflow boundary from
tonight's storms. There is also a hint that another MCS could
affect the area late tomorrow afternoon/evening so we'll have to
monitor how convective trends evolve.
MJ
&&
.PREV DISCUSSION... /issued 400 PM CDT Tue Aug 6 2019/
DISCUSSION...
Diurnal isolated thunderstorms are developing across the forecast
area this afternoon. Expect the isolated storms to dissipate by
early this evening. However, a developing MCS over the middle
Mississippi valley will move south-southeastward into a portion of
west Tennessee later this evening into the overnight hours.
A nearly stationary front will remain over the region over the
next several days. An upper ridge over west TX and a trough over
the eastern US will continue to support a NW flow aloft favoring
additional storms from MCSs into the weekend.
The western upper ridge will migrate eastward toward the lower
Mississippi valley Sunday into early next week. This will decrease
the chance of storms but increase the heat potential later in the
weekend into next week.
SWC
&&
.AVIATION...
/06z TAFs/
Convective activity has diminished over the past couple of hours
and isn't expected to impact any TAF sites overnight. Patchy fog
may develop overnight at MKL producing temporary MVFR/IFR
conditions. Otherwise, VFR conditions expected through the period
outside of any thunderstorms. Left over outflow boundaries from
this evening's convective activity and the development of a
shower/thunderstorm complex upstream over Missouri on Wednesday
may result in the development of additional showers and
thunderstorms along a JBR-MEM- TUP line from 20Z-03Z. Will handle
this with a VCTS for now and continue to monitor for better timing
in upcoming TAF sets. Light S winds overnight into Wednesday
morning should develop into NW winds between 5-9 kts Wednesday
afternoon, then becoming light Wednesday evening.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 6, 2:14 PM CST, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
314 PM CDT Tue Aug 6 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-071100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
314 PM CDT Tue Aug 6 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Hot and humid conditions are expected from Sunday into early next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
SWC
In the hours before
Local storm report, Aug 6, 9:02 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 PM CDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 3 W CORNING 36.40N 90.65W
08/06/2019 M66 MPH CLAY AR AWOS
0800 PM TSTM WND DMG CORNING 36.41N 90.59W
08/06/2019 CLAY AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE COMMUNITY OF CORNING.
0845 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
08/06/2019 GREENE AR SOCIAL MEDIA
LARGE TREE LIMBS DOWN IN PARAGOULD.
0929 PM TSTM WND DMG 4 ESE JONESBORO 35.80N 90.62W
08/06/2019 CRAIGHEAD AR SOCIAL MEDIA
SEMI TRUCK BLOWN OVER ON INTERSTATE 555 NEAR THE
COMMERCE DRIVE EXIT. CORRECTED TIME.
&&
MJSpecial weather statement, Aug 6, 9:34 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
1034 PM CDT Tue Aug 6 2019
TNZ019-050-051-070400-
Crockett TN-Dyer TN-Haywood TN-
1034 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT
FOR...
Crockett County in western Tennessee...
Southeastern Dyer County in western Tennessee...
Northeastern Haywood County in western Tennessee...
At 1033 PM CDT...a strong thunderstorm producing pea to dime size
hail winds at least 40 mph was located near Chestnut Bluff, or 14
miles southeast of Dyersburg, moving southeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Crockett...southeastern Dyer and northeastern Haywood
Counties should monitor this storm closely.
LAT...LON 3568 8903 3568 8906 3569 8907 3565 8907
3562 8929 3583 8936 3586 8934 3588 8934
3590 8935 3592 8939 3594 8940 3598 8918
TIME...MOT...LOC 0333Z 335DEG 30KT 3587 8924Local storm report, Aug 6, 9:43 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 PM CDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 5 NNE JONESBORO 35.89N 90.67W
08/06/2019 CRAIGHEAD AR BROADCAST MEDIA
LARGE TREE DOWN ACROSS COUNTY ROAD 730.
&&
MJLocal storm report, Aug 6, 9:53 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1053 PM CDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 2 W CLOVERDALE 36.23N 89.36W
08/06/2019 OBION TN SOCIAL MEDIA
POWERLINES AND SEVERAL LARGE TREE LIMBS DOWN ON
MILLSFIELD HIGHWAY NEAR CLOVERDALE. TIME ESTIMATED.
&&
MJSpecial weather statement, Aug 6, 10:01 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
1101 PM CDT Tue Aug 6 2019
TNZ050>052-070430-
Madison TN-Crockett TN-Haywood TN-
1101 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Southwestern Madison County in western Tennessee...
Southwestern Crockett County in western Tennessee...
Eastern Haywood County in western Tennessee...
At 1100 PM CDT...strong thunderstorms producing penny size hail and
winds 35 to 45 mph were located along a line extending from near
Belle Eagle to near Bemis. Movement was southeast at 30 mph.
People in southwestern Madison...southwestern Crockett and eastern
Haywood Counties should monitor this storm closely.
LAT...LON 3546 8875 3543 8881 3543 8922 3577 8930
3566 8874
TIME...MOT...LOC 0400Z 327DEG 26KT 3572 8924 3556 8876
MJSpecial weather statement, Aug 6, 11:33 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
1233 AM CDT Wed Aug 7 2019
MSZ004-005-009-TNZ090-091-070615-
Tippah MS-Alcorn MS-Prentiss MS-Hardeman TN-McNairy TN-
1233 AM CDT Wed Aug 7 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 AM CDT
FOR...
Central Tippah County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Northern Prentiss County in northeastern Mississippi...
Southeastern Hardeman County in western Tennessee...
Southwestern McNairy County in western Tennessee...
At 1233 AM CDT...a strong thunderstorm producing winds at least 40
mph was located over Pocahontas, or near Big Hill Pond State Park,
moving south at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Tippah...Alcorn...northern Prentiss...southeastern
Hardeman and southwestern McNairy Counties should monitor this storm
closely.
LAT...LON 3460 8877 3460 8884 3495 8902 3499 8902
3499 8904 3507 8908 3516 8853 3470 8834
TIME...MOT...LOC 0533Z 343DEG 27KT 3503 8883Thunderstorm Wind, Alcorn
- When
- August 7, 12:06 AM CST to 12:10 AM CST
- Where
- Alcorn County, 4.78 mi WSW of Collinstown to 4.36 mi SW of Collinstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 34.792, -88.807
Trees down on County Road 500.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 7 to 8, 20195 deaths · 5 events
- Damaging Winds in Nebraska, August 7, 20191 death · 76 kt wind · 21 events
- Heat in Texas, August 7 to 14, 201913 injured · 46 events
- Flash Flooding and Flooding in Kansas, August 7 to 8, 2019$343,000 · 0.88 in hail · 19 events
- Tornado and Flash Flood in Wisconsin, August 7, 2019$54,000 · EF0 · 31 events
- Tornado and Damaging Winds in New Jersey, August 7, 2019$136,000 · EF0 · 4 events
- Flash Flood and Flood in Arizona, August 7 to 8, 2019$81,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, August 7, 2019$31,000 · 1 in hail · 21 events
- Damaging Winds in New York, August 7, 2019$55,000 · 50 kt wind · 6 events
- Flash Flooding and Flooding in Connecticut, August 7, 2019$35,000 · 12 events
- Hail and Damaging Winds in New York, August 7, 20191 in hail · 38 events
- Tornadoes and Hail in New Jersey, August 7, 2019EF0 · 37 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848825.